MAUDE Adverse Event Report: WILLIAM COOK EUROPE ZENITH ALPHA¿ THORACIC ENDOVASCULAR GRAFT DISTAL COMPONENTS; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

WILLIAM COOK EUROPE ZENITH ALPHA¿ THORACIC ENDOVASCULAR GRAFT DISTAL COMPONENTS; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number ZTA-D-38-197-W
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/10/2016
Additional Manufacturer Narrative
(b)(4).Weight: unknown as information was not provided.Investigation is still in progress.
 
Event or Problem Description
Description of event according to complainant: during step 2 the device would not retract to release the trigger wires.The handle had to be taken apart to manually remove the trigger wires.Step 2 still could not be retracted.The physician then attempted to move the device around until the bare metal stent sprung open and then the sheath got caught on the bear metal fixation.The physician was able to pull back the sheath and remove the delivery system.At this point, the graft was not where the physician wanted it to be.The physician had to add another piece because the first one was not in position due to getting the device deployed.By adding the second piece the graft was able to be deployed.Patient outcome: according to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
(b)(4).Summary of investigational findings: the investigation of the returned device identified damage on the tip of the flexor sheath.In addition, the length of the parts that can be responsible for the reported event was measured and nothing indicates that the device was not manufactured according to specification.Further investigation on the reported releasing difficulty and the confirmed damage on the flexor sheath revealed the most likely root cause to be related to the steps in deployment sequence where it can be assumed that the sheath was not pulled back after unlocking the gray safety-lock knob.Skipping this step can likely result in unsheathing the distal end of the bare stent as the sheath covers part of the bottom cap.No evidence to suggest that the device was not manufactured according to specifications cook medical will continue to monitor for similar events.
 
Event or Problem Description
Description of event according to initial reporter: during step 2 the device would not retract to release the trigger wires.The handle had to be taken apart to manually remove the trigger wires.Step 2 still could not be retracted.The physician then attempted to move the device around until the bare metal stent sprung open and then the sheath got caught on the bear metal fixation.The physician was able to pull back the sheath and remove the delivery system.At this point, the graft was not where the physician wanted it to be.The physician had to add another piece because the first one was not in position due to getting the device deployed.By adding the second piece the graft was able to be deployed.Patient outcome: according to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
ZENITH ALPHA¿ THORACIC ENDOVASCULAR GRAFT DISTAL COMPONENTS
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
WILLIAM COOK EUROPE
4632 bjaeverskov
DA 
MDR Report Key5590224
Report Number3002808486-2016-00236
Device Sequence Number10961557
Product Code MIH
UDI-Device Identifier10827002353968
UDI-Public(01)10827002353968(17)181110(10)E3385027
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
P140016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/10/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberZTA-D-38-197-W
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 04/12/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/20/2016
Supplement Report FDA Received Date11/24/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 DA